Support honest drug info & help us reach a new high for the
number of $5+ donations in a month. Our goal is 1,268.

Donate by Bitcoin
Mental Changes
Armodafinil & Levothyroxine
by Regallipton
Citation:   Regallipton. "Mental Changes: An Experience with Armodafinil & Levothyroxine (exp96683)". Erowid.org. Jun 19, 2020. erowid.org/exp/96683

 
DOSE:
75 - 150 mg oral Armodafinil (daily)

BODY WEIGHT: 135 lb


I was diagnosed with real narcolepsy, I did not fake the disease in order to acquire 'Study Drugs'. I was diagnosed in July 2011, and started medication soon after at a full dose of 150mg. This was changed in 2 days due to heart palpitations. The drug combined with Levothyroxin (50 mg daily), which I had been taking for 2 years, caused overstimulation.

The first change I can remember, was in my social life. Before Nuvigil, I was a very quick-witted, smart-ass. I would say something sarcastic, let someone respond, have a laugh, and move on. However, with Nuvigil, I would think that somehow, even though someone had explicitly said 'Its cool' or 'You're fine', the drug made me feel unforgiven. It very quickly tore down my self confidence within a week. After which, I prepared for my first year at a new school.

I was lowered to a dose of 75mg daily. I quickly felt much better, however, similar symptoms arose within 2 months. The doctor also brought my prescription back up to 150mg about the same time the effects began taking place. I also found myself having days where my mind was in complete disarray. I could not hold a thought for a second, but it was often about 'What I am looking at is not real'. I had the feeling that whatever I was thinking, seeing, feeling, etc. Was not as it should be.

I also found my memory was extremely poor. Most times I would have trouble recalling what I had eaten for breakfast the previous morning. Let alone whatever information was required to do homework or pass a test. Often I would go home sick in the middle of the day, and it would be a chore to talk to the nurse. Everything that I would say would sound out of order and like gibberish. For instance, if I wanted to say 'I'm not feeling very well' it would come out as 'I'm not feeling so... I just... I gotta find...Can I go home?' I felt as if I had some sort of mental illness. I also found relationships to be very difficult, I was constantly complaining to my girlfriend that 'I feel heartbroken 24/7.' I felt suspicious, paranoid, I felt that there was always something we were not doing right. I started getting very controlling, very demanding. That relationship obviously fell apart rapidly.

The next mental change was the inability to think orderly. Previously I would write in a journal very often, after 3 months on Nuvigil, I quit writing. I could no longer hold my train of thought. My mind would race ahead of my hand, and soon I found myself just sitting in front of my journal, thinking instead of writing. My thoughts were too unclear to make anything out of, so I wound up not even being able to write. By Christmas, I became extremely depressed, anxious, and suicidal thoughts were in my mind frequently. There was never a trigger. In fact, it was when I got in fights that I would have less suicidal thoughts. My speech changed from a calm cantor, to an unsteady and unconfident stutter. I found difficulty in finding anything enjoyable. It was as if everything I did was either 'Right or Wrong'. One of my friends best described it as 'You always sound like a justice scale now'. It felt like I was doing something wrong to play video games instead of doing homework that was already completed. It felt like a chore to talk to my friends. I always felt like I was wasting my time, like no matter how productive I really was, I was useless.

The effects became truly apparent when I got into a major fight with my father. I N.E.V.E.R. F.O.U.G.H.T. W.I.T.H. M.Y. P.A.R.E.N.T.S. B.E.F.O.R.E! I love my parents very deeply. Anyway, The fight was over me not having a job. That day was filled with racing thoughts over 'Why I don't have a job', and in this state, I had believed that it was his fault for not having shown me the correct actions to getting a job. And after yelling enough at my father for no reason, we got violent. I almost committed suicide the next day. The next week I seriously considered running away. We then had a scheduled appointment with my sleep care doctor, and had my dosage lowered again to 75mg. I found that while this dosage did help with the side effects, it did not prevent narcoleptic episodes. I found this to be a blessing, since sleep seemed to be the one thing that restored sanity. Which raised the question 'Did Nuvigil affect my sleep quality?'. The thing that made me finally stop taking Nuvigil, was when I began harrassing my ex. It was again a time where I spent a day filled with racing thoughts about the past, and 'why things happened'. I blew up on her. It was a very embarrassing moment. This was 2 weeks ago, since then, I have noticed withdrawal symptoms such as: insomnia, depression, anger, mood swings, and changes in vision (?). I feel myself slowly returning to my normal self, almost going in complete reverse order of the states of perception of reality. My speech is slowly recovering, I have the patience to write out this report, and my memory is recovering in leaps and bounds.



Exp Year: 2011-2012ExpID: 96683
Gender: Male 
Age at time of experience: 17 
Published: Jun 19, 2020Views: 233
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Armodafinil (507) : Retrospective / Summary (11), Difficult Experiences (5), Medical Use (47), Various (28)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults